How long until I feel normal? I have been on seroquel 150mg for a week now. I still have high?
- 6 Feb 2012 by Anonymous
- 15 June 2014
- seroquel, depression, bipolar disorder, anxiety, insomnia, generalized anxiety disorder, nervous
... anxiety and general nervousness. I have been out of work trying to cope and the time has come for me to return to work. This makes me extremely nervous as I'm not sure how I will hand 11 hour shifts.
Also I am coming of Abiliy (going on two weeks). I'm hoping that these feelings are more attributed to that medication as opposed to the new meds. Thank you in advance
Also, my doctor said Seroquel would act as a sleep aide. Previously I was on ambien and slept great until I started the Abilify. Then I could set my watch as to the time I would be up every night. Unfortunately I am still waking multiple times a night now.
Hello Mattism78. It might be a bit longer before you feel more like your old self. Your dose is relatively low. The side effects are common, not usuall to taking Seroquel. I'll give you a few stats, in clinical studies/trials up to 20% of users felt agitation. 2 to 10% of users felt irritability. These effects ease up over time and usually disappear all together. Seroquel will help you to sleep, its known as a drug that will help you get a sound nights rest, but I'd have to say, from my own point of view, it will not do the job that Ambien has done for you. The theraputic working of Seroquel, will reach its peak usually more often than not, between week 4 and 5. Good health and wishes to you,pledge
Usually around two weeks but of course this differs per person but you should almost be there! I wouldn't care for taking a sleep aid to hello with anxiety and nervousness. Both medications are pretty heavy duty. Good luck and wish you the best. Hope they get your medications worked out so that you get a full good nights rest!
Hello Mattism - I think everyone's experience with Seroquel is different, but for the most part, the side effects disappear at the point the therapeutic dose kicks in (2-5 weeks). I did not have much weight gain until recently, 10+ years on Seroquel & Trileptal, so don't think I can attribute it to the meds, but I did watch my weight carefully. And, can't say this enough:: rigorous exercise, such as cycling, swimming, brisk walking, core training, even yoga, etc. for a 1/2 to 1 hr. daily has been my lifesaver with the anxiety, depression, sleep, clarity of mind, emotional balance, etc. Took many years to believe this true for me! Also, when taking Seroquel, be ready to fall asleep about 20 mins. after taking because if you miss that window, it may not have the same action or may even work against sleep, as with Ambien often.
Really think your symptoms may relate to Abilify. I take 100 mgs. Seroq., slowly down from 150-200, and have finally found right balance, with all meds being best at lowest therapeutic level for each individual. May I ask what other meds. you take? And, is this for bipolar 1? Thanks & All the best, Jillian
If I were you I would read up on the side effects of seroquel. Seroquel is an antipsychotic medication even though it will make you sleepy until you build up a tolerance to it. Personally, I think doctors prescribe these psychotrophic medications much too freely. Knowledge is power! rvnew
Thank you all for your responses. It means a lot. Unfortunately, I'm feeling like I'm in this battle alone. My wife can't handle any more, and my father isn't exactly a believer in mental health. So, it's time for me to figure out how to get in charge of this crap. I just keep telling myself "I know I can".
I'm admittedly scared to go back to work on Monday.However due to my financial situation I have no other choice. My father believes work is best for me. It won't give me time to dwell.
As for my diagnosis, I'm honestly not 100% sure. I know I'm bi-polar. Not sure 1 or 2. I have social anxiety, and depression. Currently I'm prescribed Seroquel 150 @ night, 50 in the morning. Xanax 1mg 2 times daily with 1 per needed, and I also still have a script for Ativan. I'm going to try to slow down on the xanax and ativan as soon as my feet are planted securely. For now I'm taking both as needed and not exactly as prescribed. I would be a vegetable if I took them as prescribed.
Thank you all again for your helpful replies.
Thank you everyone for your response. It has been dark for a long time and I'm at wits end. I am going to the hospital to talk to someone. Please keep me in your thoughts and prayers.
Mattism78 , I definitely don't think your ready to go back to work, especially for 11 hr shifts! I have been on Serequil for a little over 2 years now and it's a god send for me as I suffer severe insomnia, mind you I take a very high dose compared to what your taking (600mg) at night. There is still times that it doesn't help. But I guess what I'm trying to tell you is you can't rely on pills all the time to make these horrible disorders we have to settle inside of us. There is no pill that is going to make how your "feeling" go away. I am bipolar 1 (rapid cycler) for the last 27 years it sucks cause I can be many things all in one day bit only I can work with it. Do you have tools to calm yourself when upset? Things like meditation, nature walking, whatever works for you, trust on yourself you can do it !! Maybe talk to a therapist as to why you wake at night? Good luck your a survivor like the rest of us
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 17 answers
Posted 15 Apr 2010 • 3 answers
Posted 30 Apr 2011 • 23 answers
Posted 28 Feb 2012 • 5 answers
Posted 14 May 2012 • 5 answers